I started taking the pill on Sunday, August 3rd but I'm supposed to get my period on the 9th. Is there any side effects I should expect? My doctor prescribed it to me on Friday, July 25th, I told her the last day I had my period and before I left the office she told me I could start taking the pill that same day or if I wanted to just wait until Sunday it was up to me. This is my first time ever taking any type of birth control and I had no idea of how this worked.
Your period times will change when you are on the Pill. The Pill will dictate your periods so they will come during the 4th week with a standard 28 day pack. The 4th week (usually a different color pill than the rest of the month) are "reminder" pills or inactive pills with no hormones in them. It may take a month or two for your period to come during this 4th week or it may come the 4th week right away. Just stick to the regular pill schedule and take them as they come in the pack no matter what your body is doing. It is not unusual to have some spotting during weeks 1-3 when you are first starting the Pill-this is just your body adjusting to the new cycle and the best way to get through this adjustment is to keep taking the pills as they come in the pack. Once you have taken 7 consecutive days of active pills, you are protected against pregnancy and as long as you take your pills correctly, you are protected all month, even on the inactive pills. When you get to the week of inactive pills, your period might not start the first day of inactive pills. On average, most women start on the 3rd or 4th inactive pill. Once established on the Pill you do not ovulate. This is how the Pill works-it ceases ovulation as long as you take your pill every day at about the same time of day. Here is some added info to read that you may find helpful:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Dec 2012 • 1 answer
Posted 5 Nov 2014 • 1 answer
Posted 30 May 2015 • 2 answers
Posted 25 Feb 2016 • 0 answers
Posted 13 Sep 2016 • 0 answers